What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 26, 1:21 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 26, 1:21 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
221 PM CDT Sat Jun 26 2021
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Sat Jun 26 2021
For this afternoon, expect gusty northerly winds at KCNM to
persist as a mesolow develops over the upper Trans Pecos. This
feature, along with a veritable plethora of boundaries as well as
the elevated heat sources of the Davis and Glass Mountains, will
serve as foci for thunderstorm development this afternoon. While
any one terminal could see TSRA this afternoon, the best chances
will be at KMAF, where a TEMPO is warranted for late this
afternoon. Thereafter, conditions deteriorate to MVFR most areas
after midnight with scattered TSRA possible; it's just that
confidence isn't high enough to include in any one terminal (save
KMAF) at this time. Winds will gradually become northeasterly at
most terminals early Sunday morning with MVFR conditions possible.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 133 PM CDT Sat Jun 26 2021
A mesolow apparent in both mesoanalysis and in KMAF WSR-88D data is
currently located over the northwestern Permian Basin, with a weak
boundary trailing east-northeastward from this low across the far
northern Permian Basin and the southeastern South Plains, while a
dryline of sorts extends south from the mesolow across central Pecos
County and from there to the Big Bend region. CI over the Davis and
Chisos Mountains has occurred, and we expect more scattered
development over those elevated heat sources later this afternoon.
Meanwhile, back up across the Permian Basin, conceptual models and
CAMs differ somewhat, with the HRRR and the NSSL WRF most aggressive
in generating scattered thunderstorms over the northern and central
Permian Basin by late afternoon and evening. However, there doesn't
seem to be much of a surface focus for CI. In any event, forecast
model soundings initially indicate an inverted-vee structure and
generally weak shear, meaning that the most likely severe scenario
will be in the form of downbursts (especially with storms where
descending KDP cores are shown near the freezing level of about 17
kft). DCAPE around 1800 J/kg is indicated in the latest SPC
mesoanalysis, further supporting the potential for a severe wind
threat across the northern and central Permian Basin. As to hail,
we'd need to get 50 dBZ to about 25 kft for marginal severe stones,
but melting will take a toll as wet bulb zero heights around 10 kft
will be present. Brief heavy rain and frequent lightning are also
likely. The severe threat should end by early evening as the PBL
decouples, MLCAPE decreases, and convection is no longer rooted in
the boundary layer.
Outflow boundaries from this afternoon's convection will complicate
matters further overnight as an approaching subtle short wave trough
provides a modicum of lift. Colliding outflow boundaries as the PBL
collapses and winds above the PBL go supergeostrophic will continue
feeding CAPE to storms later this evening. The HRRR indicates a
strong signal of westward moisture transport of 13-14 g/kg at 850
hPa opposite the upstream Corfidi vectors north of the front over
southeastern New Mexico and the northwestern Permian Basin, implying
a locally heavy rain threat will exist over these areas overnight.
We've not pulled the trigger on a flash flood watch given dry
antecedent conditions, but this could change pending development of
convection overnight. QPF overnight is a challenge and have gone
with a blend of WPC guidance, HRRR, and NBM.
Behind the front, gap winds through Guadalupe Pass will be a hazard
for high-profile vehicles. Sustained winds of 35 to 45 mph with
gusts to near 60 mph are possible, and a High Wind Warning remains
in effect tonight for this area. Motorists traveling along US
62/180 are urged to exercise caution while going through the Pass
tonight.
The boundary will sag slowly southward overnight and into Sunday,
and with a moist and conditionally unstable airmass over virtually
all of west Texas and southeastern New Mexico, showers and
thunderstorms are a good bet for most of the area Sunday and Sunday
night. Storm total QPF will be highest over the northern Permian
Basin and the western Low Rolling Plains, were over two inches of
rain is forecast.
Along with the chances of rain, afternoon highs Sunday and Monday
will be below normal, with most areas staying in the 80s under
mostly cloudy skies. Overnight lows near normal are reflected well
in NBM guidance and have stayed close to it.
&&
.LONG TERM...
(Monday through Friday)
Issued at 133 PM CDT Sat Jun 26 2021
Focus along the stalled frontal boundary will continue through the
first half of the week as low-level convergence and weak shortwave
pulses moving overhead will be the primary drivers for extended
precip chances. A broad ridge focused off the Eastern US will extend
all the way back to Texas, leading to a shift in the low level flow
pattern to a more southeast return flow setup. Global models are
insistent on pooling fairly robust moisture field into the western
rolling plains, eventually sneaking all the way out to the Upper
Trans Pecos by Tuesday/Wednesday thanks in part to a weak sub-
tropical disturbance migrating into the Lone Star state from the
Gulf of Mexico. The front stalling along the lee of the mountains
out west will provide a prominent forced ascent signature for the
high terrain and adjacent plains with numerous showers and storms
likely to consume areas west of the Pecos River and north of I-20.
PWAT anomalies of 1-2 standard deviations above normal will be
common Mon-Wed next week across much of the forecast area. Skinny
cape with the robust moisture field reflects a greater than normal
chance for heavy rainfall, which breeds localized flooding in these
parts. This is the case for the beginning of the week, especially
for areas like the Eddy plains where all the ingredients are coming
together for a soaker. Temperatures will be anywhere from 10-15
degrees below normal for the first half of the week before slowly
scaling back towards normal for the extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 82 68 83 / 60 50 60 60
Carlsbad 68 78 65 79 / 60 70 70 70
Dryden 73 89 70 88 / 20 20 40 30
Fort Stockton 70 86 68 84 / 40 50 50 50
Guadalupe Pass 63 75 61 73 / 40 70 70 60
Hobbs 66 77 64 79 / 70 70 70 70
Marfa 63 80 60 79 / 50 60 50 50
Midland Intl Airport 69 83 67 82 / 60 60 60 60
Odessa 69 82 67 82 / 60 60 60 60
Wink 71 84 68 85 / 50 70 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 PM this evening to 8 AM MDT Sunday for
TXZ271.
NM...None.
&&
SHORT TERM...70
LONG TERM....87
AVIATION...70Hazardous weather outlook, Jun 26, 3:31 PM CST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
431 PM CDT Sat Jun 26 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-272145-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
431 PM CDT Sat Jun 26 2021 /331 PM MDT Sat Jun 26 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 11 PM CDT /10 PM MDT/
this evening for Lea County, the central and northern Permian Basin,
and the Western Low Rolling Plains.
There is a slight risk of severe storms this afternoon and evening,
mainly over the Permian Basin, capable of producing large hail and
damaging winds. Heavy rain may also result in flash flooding.
Elsewhere, thunderstorms are possible this afternoon and tonight.
Any storms that do develop will be accompanied by frequent lightning,
small hail, gusty winds, and brief, heavy rainfall.
A High Wind Warning is in effect for Guadalupe Pass beginning 9 PM
MDT this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A High Wind Warning is in effect for Guadalupe Pass through 8 AM MDT
Sunday.
Thunderstorms producing heavy rain may result in flash flooding late
this weekend into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44
In the hours before
Special weather statement, Jun 26, 3:34 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
434 PM CDT Sat Jun 26 2021
TXZ278-279-262215-
Central Brewster County TX-Davis Mountains Foothills TX-
434 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marathon, or 22 miles east of Alpine, moving southwest at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3015 10338 3028 10347 3028 10346 3029 10348
3036 10325 3029 10319
TIME...MOT...LOC 2133Z 060DEG 13KT 3029 10329
44Special weather statement, Jun 26, 3:53 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM CDT Sat Jun 26 2021
NMZ029-033-TXZ045-262245-
Northern Lea County NM-Central Lea County NM-Gaines TX-
453 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND NORTHWESTERN
GAINES COUNTIES UNTIL 545 PM CDT/445 PM MDT/...
At 453 PM CDT/353 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles southeast of McDonald, or 14 miles east of
Lovington, moving east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Hobbs, Lovington, Humble City, Industrial Airpark, Knowles and
Higginbotham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southeastern New Mexico...and western Texas.
LAT...LON 3296 10306 3296 10291 3263 10312 3288 10340
3301 10340 3318 10306
TIME...MOT...LOC 2153Z 250DEG 37KT 3302 10312
44Special weather statement, Jun 26, 3:59 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
459 PM CDT Sat Jun 26 2021
TXZ075-279-262300-
Pecos TX-Central Brewster County TX-
459 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 600 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Marathon, or 35 miles west of Sanderson, moving east at
10 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Pecos
and north central Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3015 10321 3038 10313 3045 10273 3007 10275
TIME...MOT...LOC 2159Z 267DEG 8KT 3029 10297
84
Special weather statement, Jun 26, 4:05 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
505 PM CDT Sat Jun 26 2021
TXZ061-062-068-069-262245-
Midland TX-Crane TX-Ector TX-Upton TX-
505 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN
MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL
545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Crane, moving north at 10 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Pleasant Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3157 10239 3178 10239 3189 10214 3157 10225
TIME...MOT...LOC 2205Z 192DEG 10KT 3163 10231
44
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965735, 965736, 965741, 965743, 965745, 965737, 968202, 968228, 965738, 965747, 968206, 968209, 968210, 965739, 965740, 968232.